MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/47; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/47; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75000664
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a thr surgery, the polarcup trial insert slotted 28/47 was broken.The procedure was completed, with a delay (less than 30 minutes) , using a s+n back-up device.No patient injuries and no other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a thr surgery, the polarcup trial insert slotted 28/47 (art.No.75000664 / unknown lot number) was broken.The procedure was completed, with a delay (less than 30 minutes), using a smith+nephew back-up device.No patient injuries and no other complications were reported.The complaint device, used in treatment, was not returned for investigation.The lot number was not known, the production documentation could not be performed.The complaint history review was performed.The risk management review was performed, the severity and the failure mode are covered through our risk management.The ifu (lit.No.12.23 ed 05/16) requires "before use, the functionality of surgical instruments should be checked." all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on the performed investigations, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.No probable cause can be determined.Normal wear and tear through repeated is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.This version of the device will be monitored for similar issues.This investigation is considered closed.

Brand Name
POLARCUP TRIAL INSERT SLOTTED 28/47
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11855852
Report Number9613369-2021-00258
Device Sequence Number14293444
Product Code LXH
UDI-Device Identifier07611996116786
UDI-Public07611996116786
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75000664
Device Catalogue Number75000664
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;